Everything was going hunky dory until 20 minutes after I popped the supplements. I started to feel a change going on inside my body. I thought, "hmmmm, this is a very different type of hot flash" and then I thought, "oh my, I think I'm dying!!" But then I realized, "Crap, it's the niacin. I'm having one of those niacin flushes!"
Yep, I had forgotten how niacin will make your body FLUSH and then FLASH if you are not used to that level of niacin in your body - and I took a 500 mg dose! My body was caught totally off guard and had no idea this was January 1st, the first day of the new year. You know, the day I am supposed to magically become a svelte Goddess and be someone new. So, obviously, my body was saying, "what the hell?"
First, my capillaries dilated trying to get the dang vitamin out of my body as quickly as possible. It was as if my arterial system was yelling at my skin saying, "hey, you deal with this! we're sick of these surprises!"
Then my skin said, "dammit! you can't do this to us!" so sounded an alarm. My skin immediately turned bright red, got blotchy, then sent in the Calvary. By now my skin was burning and all itchy and I was almost passed out on the couch. The only thing the Calvary could do was to watch my skin burn, and burn, and burn, making sure none of the vitamin creeped back into the arterial system.
The whole episode lasted about an hour, and in a way, I should be proud my body knew how to handle what it thought was an emergency. But, it was not a pleasant experience. I doubt the whole thing burned any additional calories at all, which means, there was absolutely no benefit.
So, if you're like me and thinking you'll try a natural approach to lowering cholesterol, bag the niacin. Or get the non-flushing kind. Or change your personality. For me, I'm going to listen to my body, which is, by the way, still yelling at me for already making a mess out of 2014.